MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-300-25
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured vertebral artery segment aneurysm with a max diameter of 6mm and a 5mm neck diameter.It was noted that the patient's vessel tortuosity was moderate.The landing zone was 3mm distally and 3.2mm proximally.Dual antiplatelet treatment (dapt) was administered.The pru level was unknown.The patient's angiography showed normal blood vessels in the anteroposterior and lateral views, but significant retention of contrast agent was observed in the aneurysm.It was reported that the patient underwent the procedure as normal.After the phenom 27 microcatheter was in place, stent delivery was initiated.The selected model was ped2-300-25.Once the stent was in place, stent deployment began.The surgeon retracted the microcatheter approximately 10mm and waited about 50 seconds.The stent did not open.The entire assembly was then pulled back to the straight segment of the vertebral artery, but the stent still did not open.The surgeon attempted to retrieve and repeat the procedure.Imaging showed an abnormality at the tip end.The customer decided to replace the stent.After replacing the stent and repeating the same procedure, the stent was successfully deployed, and the patient¿s surgery was completed smoothly.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a achieva medical microcatheter.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex shield was returned inside the inner pouch, biohazard bag, and shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.The braid's distal end was not open and frayed.The proximal end of the braid was opened, and frayed.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the returned device, the customer complaint was confirmed, as the braid's distal end was not open and frayed.The cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, a damaged braid, or deployment of the braid in the vessel bend.The customer indicated that vessel tortuosity was moderate, and that the braid was not positioned in the vessel bend, eliminating these as potential causes.It is possible that the damaged braid may have contributed to the failure to open.The braid can become damaged due to resheathing more than 2 times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the failure to open was attributed to the opening at the tip of the stent being tapered compared to the diameter of the stent, with inconsistent diameters at the front and back.Tip damage was likely caused by the tip end not fully opening and becoming rough due to repeated entry and exit from the stent catheter during multiple push-pull deployment attempts.The section of the pipeline that did not open was the tip/distal end, and it had not been placed in a vessel bend at the time of failure.No additional steps or devices were used to open the pipeline.The observed tip end damage was described as rough, rather than a break or kink.No resistance was encountered in any section of the catheter, a continuous saline flush was maintained as indicated in the ifu, and no damage was observed to the pipeline pushwire or catheter.
 
Additional Manufacturer Narrative
Update b5, d9 h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23490616
Report Number2029214-2025-02344
Device Sequence Number20016809
Product Code OUT
UDI-Device Identifier00763000284015
UDI-Public(01)00763000284015(17)280420(10)D034140
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-300-25
Device Catalogue NumberPED2-300-25
Device Lot NumberD034140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by ManufacturerNot provided
12/29/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/04/2025
01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale